Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 10:01 PM CDT for Labette County, Neosho County, Kansas. It was in force for 12 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 30, 2007, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:50 AM CDT | FLASH FLOOD | 1 E Parsons, KS | HIGHWAY 400 FLOODED FROM 1 TO 4 MILES EAST OF PARSONS. IN ADDITION...NUMEROUS COUNTY ROADS FLOODED ACROSS THE COUNTY. |
| Jun 30, 5:50 AM CDT | FLASH FLOOD | 5 W Altamont, KS | HIGHWAY 101 BARRICADED IN SOUTHWEST LABETTE COUNTY. |
| Jun 30, 7:00 AM CDT | FLASH FLOOD | Erie, KS | NEOSHO RIVER LEVIES IN THE VICINITY OF THE RIVER BRIDGE AND HIGHWAY 59 JUST SOUTH OF ERIE. WATER WAS STARTING TO OVER FLOWING THE LEVIE AT A FEW LOCATIONS CAUSING CROP LAND FLOODING. |
| Jun 30, 7:00 AM CDT | HEAVY RAIN 4.08 | Chanute, KS | |
| Jun 30, 7:30 AM CDT | FLASH FLOOD | 2 N Chanute, KS | LEAVIE BREAK NEAR ASH GROVE CEMENT PLANT NEAR HIGHWAY 169. |
| Jun 30, 7:45 AM CDT | FLASH FLOOD | Erie, KS | MAJOR FLASH FLOODING IN PROGRESS IN AND AROUND ERIE. MAJOR FLASH FLOODING ALSO OCCURRING ACROSS THE COUNTY. |
| Jun 30, 9:40 AM CDT | FLASH FLOOD | Erie, KS | VOLUNTEER EVACUTATIONS ARE OCCURRING IN THE CITY OF ERIE. A BREACH OF THE LEVEE IS NOT IMMINENT...BUT WATER IS OVERTOPPING THE LEVEE IN PARTS. AT THIS TIME...EVACUATIONS ARE NOT MANDATORY. |
| Jun 30, 9:55 AM CDT | FLASH FLOOD | Parsons, KS | NUMEROUS SECTIONS OF HIGHWAY 400 ARE CLOSED DUE TO FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 300303 FFWICT KSC099-133-301500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1001 PM CDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... LABETTE COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 1000 AM CDT SATURDAY. * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING INTO THE WARNED AREA FROM MONTGOMERY AND WILSON COUNTIES. DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WITH THESE STORMS. RAINFALL RATES OF THIS INTENSITY WILL RESULT IN FLASH FLOODING. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...ANGOLA...BARTLETT...CHANUTE...CHETOPA...DENNIS... EARLTON...EDNA...ERIE...GALESBURG...LABETTE...MOUND VALLEY... OSWEGO...PARSONS...ST. PAUL...STARK...THAYER...SOUTH MOUND... CHANUTE AIRPORT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3699 9552 3699 9507 3773 9508 3773 9553 $$ CARUSO
2 follow-up statements
000 WGUS73 KICT 301217 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 715 AM CDT SAT JUN 30 2007 KSC099-133-301500- NEOSHO KS-LABETTE KS- 715 AM CDT SAT JUN 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR LABETTE AND NEOSHO COUNTIES... AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. AT 700 AM CDT...LABETTE COUNTY SHERIFF REPORTED HIGHWAY 101 FLOODED AND BARRICADED IN SOUTHWEST LABETTE COUNTY...AND THAT HIGHWAY 400 WAS FLOODED AT MILE POSTS 404...405...AND 409 FROM ONE TO FOUR MILES EAST OF PARSONS. HOWEVER HIGHWAY 400 HAD NOT BEEN BARRICADED YET. ADDITIONAL RAINFALLS OF 2 TO 3 INCHES ARE POSSIBLE IN BOTH LABETTE AND NEOSHO COUNTIES THIS MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...AND NEVER DRIVE AROUND A BARRICADE THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3699 9552 3699 9507 3773 9508 3773 9553 $$ ES
000 WGUS73 KICT 301255 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 755 AM CDT SAT JUN 30 2007 KSC099-133-301500- NEOSHO KS-LABETTE KS- 755 AM CDT SAT JUN 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR LABETTE AND NEOSHO COUNTIES... AT 745 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER BOTH LABETTE AND NEOSHO COUNTIES. IN LABETTE COUNTY...LABETTE COUNTY SHERIFF REPORTED HIGHWAY 101 FLOODED AND BARRICADED IN SOUTHWEST LABETTE COUNTY...AND THAT HIGHWAY 400 WAS FLOODED AT MILE POSTS 404...405...AND 409 FROM ONE TO FOUR MILES EAST OF PARSONS. HOWEVER HIGHWAY 400 HAD NOT BEEN BARRICADED YET. IN NEOSHO COUNTY...NEOSHO COUNTY SHERIFF REPORTED MAJOR FLASH FLOODING ACROSS THE COUNTY WITH NUMEROUS ROADS BARRICADED. THE MOST SERIOUS FLOODING WAS REPORTED IN AND AROUND ERIE...WHERE WATER HAD BEGUN TO OVERFLOW THE LEVY IN A COUPLE LOCATIONS. IMPORTANT NOTE THE LEVY AT ERIE HAS NOT BROKEN REPEAT THE LEVY AT ERIE HAS NOT BROKEN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTIMUE TO CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...AND NEVER DRIVE AROUND A BARRICADE THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3699 9552 3699 9507 3773 9508 3773 9553 $$ ES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:55 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 29, 9:55 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT FRI JUN 29 2007 .UPDATE... STALLED OUT FRONTAL BOUNDARY REMAINS DRAPED OVER SOUTHEAST KANSAS WITH NEARLY STATIONARY UPPER LOW SPINNING OVER NORTH CENTRAL OKLAHOMA/SOUTH CENTRAL KANSAS. THE PRECIP ACTIVITY SHOULD CONTINUE TO DEVELOP AND WRAP AROUND UPPER LOW...AS RUC MODEL SHOWS STRONG MOISTURE TRANSPORT IN 850-700MB LAYER OCCURRING EAST OF THE KANSAS TURNPIKE AND SEMI-CIRCLES ITSELF AROUND THE UPPER LOW TOWARDS CENTRAL KANSAS. MAJOR FLOODING WILL CONTINUE TO AFFECT SOUTHEAST KANSAS WITH EXTREMELY MOIST AND EFFICIENT AIRMASS YIELDING THUNDERSTORMS WITH 3/HR RAINFALL RATES. GROUND SOILS REMAIN SUPER SATURATED AND ANY RAINFALL WILL QUICKLY RUNOFF AND CAUSE QUICK RESPONSE FLOODING PROBLEMS. JAKUB && .PREV DISCUSSION... /ISSUED 613 PM CDT FRI JUN 29 2007/ AVIATION... 00Z TAF UPDATE...NUMEROUS RAIN SHOWERS WILL CONTINUE TO AFFECT SOUTHERN KANSAS THIS EVENING AND OVERNIGHT. MVFR CLOUD CEILINGS WILL GRADUALLY TRANSITION TO IFR CEILINGS OVER SOUTHERN KANSAS...WITH POSSIBLE LIFR CEILINGS AFFECTING RSL AND SLN TAF SITES AFTER 05Z. CLOUD CEILINGS WILL SLOWLY IMPROVE INTO THE MVFR CATEGORY BY LATE TOMORROW MORNING. JAKUB PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 29 2007/ TONIGHT-MON: FLOODING AND PROBABILITY OF PRECIPITATION THE MAIN ISSUE THIS PERIOD. WATER VAPOR LOOP OVER THE PAST 12 HOURS SHOWS VIRTUALLY NO CHANGE IN LONG WAVE PATTERN AND MODEL TRENDS SHOW LITTLE CHANGE LIKELY THROUGHOUT THE WEEKEND. IN THE VERY SHORT TERM...SWATH OF MODERATE-HEAVY RAIN WILL PERSIST INTO TONIGHT ACROSS SOUTH CENTRAL KS WITH INCREASE LIKELY AS BAROCLINIC ZONE TIGHTENS. ANTICIPATE LOW WILL MEANDER IN THE VICINITY OF THE OK/KS BORDER THROUGHOUT THE WEEKEND...AND POTENTIALLY INTO THE START OF THE WORK WEEK. WITH FLOODING ALREADY UNDERWAY...SITUATION WILL NOT IMPROVE AND LIKELY GET WORSE. HAVE EXPANDED THE FLASH FLOOD WATCH A BIT TO THE NORTHWEST AND ALSO EXTENDED IT UNTIL 0000 UTC SUN FOR NOW...ALTHOUGH EXPECT THIS WILL EVENTUALLY NEED TO BE EXTENDED INTO SUN. AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE AMOUNTS AROUND 3 INCHES LIKELY ACROSS MUCH OF SOUTH CENTRAL/ SOUTHEAST KS BY SUN NIGHT. SIGNIFICANTLY INCREASED PROBABILITY OF PRECIPITATION BASED ON THIS TREND AND ALSO TRIMMED MAXES BACK THROUGHOUT THE PERIOD. TUE-FRI: MAIN ISSUES THIS PERIOD REVOLVE AROUND RESIDUAL MOISTURE AND WEAK SURFACE BOUNDARY SAGGING INTO THE AREA. WITH BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SUGGEST LITTLE CHANGE IN 850MB MOISTURE THROUGHOUT THE PERIOD AND WEAK UPPER TROFFING IN THE WEST-NORTH WEST FLOW. HAVE DOUBTS MIDDLE LEVEL TEMPERATURES WILL WARM SUFFICIENTLY TO COMPLETELY CAP PRECIPITATION AND BELIEVE ISOLATED AFTERNOON/EVENING THUNDERSTORMS WILL STILL OCCUR. CURRENT CONSENSUS WAS TO GO DRY ON THE 4TH...BUT FULLY ANTICIPATE LATER FORECASTS WILL INSERT 20-30 PROBABILITY OF PRECIPITATION. DID ADD LOW PROBABILITY OF PRECIPITATION FOR LATER IN THE WEEK PER CONSENSUS. MAXIMUM TEMPERATURES WILL BE HIGHLY DEPENDENT ON EXTENT OF CLOUDS/PRECIPITATION. FORECAST REFLECTS A MIDDLE OF THE ROAD GUESS ON MAXES. -HOWERTON BASED ON LATEST TRENDS...IFR CONDITIONS ARE LIKELY ACROSS THE AREA THRU AT LEAST 18Z...AND POTENTIALLY THRU 00Z TOMORROW. +SHRA/+TSRA IS MOST LIKELY AT KHUT-KICT AND KCNU WITH SLIGHTLY LOWER CHANCES AT KSLN/KRSL. WITH MOIST UPSLOPE FLOW ON SAT...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 77 66 80 / 90 80 50 50 HUTCHINSON 64 76 65 80 / 70 60 40 30 NEWTON 65 75 65 79 / 90 80 50 40 ELDORADO 66 76 66 78 / 100 80 60 50 WINFIELD-KWLD 67 78 68 81 / 100 80 60 60 RUSSELL 61 78 64 82 / 30 30 20 10 GREAT BEND 61 76 64 80 / 40 40 20 10 SALINA 63 78 67 83 / 60 50 40 20 MCPHERSON 64 75 65 81 / 70 60 40 30 COFFEYVILLE 67 79 68 82 / 100 80 70 60 CHANUTE 67 78 67 79 / 100 80 70 60 IOLA 66 77 67 78 / 100 80 70 60 PARSONS-KPPF 67 80 68 80 / 100 80 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ051>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 29, 5:21 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT FRI JUN 29 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 521 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT RECORD FLOODING IS FORECAST ON THE NEOSHO RIVER AT ERIE...AND MAJOR FLOODING IS FORECAST ON THE WALNUT RIVER AT WINFIELD. RIVER FLOODING IS FORECAST OR ANTICIPATED AT SEVERAL LOCATIONS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST KANSAS UNTIL SATURDAY EVENING. SEE THE FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. THE PRIMARY THREAT FROM THE THUNDERSTORMS OVERNIGHT WILL BE FLOOD PRODUCING TORRENTIAL RAIN. TWO TO THREE INCHES OF RAIN IS LIKELY OVERNIGHT AND EARLY ON SATURDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE TORRENTIAL RAIN WITH THE STRONGER STORMS WILL BE A SIGNIFICANT THREAT TO MOTORISTS DUE TO PONDING OF WATER ON THE ROADS....AND SEVERELY REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST AND SOUTH CENTRAL KANSAS ON SATURDAY. IN ADDITION...HEAVY RAIN WILL CAUSE FLOODING OF MANY FLOOD PRONE ROADS AND UNPAVED COUNTY ROADS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY...AND WILL PERSIST INTO AT LEAST SUNDAY NEAR THE OKLAHOMA BORDER. THE ADDITIONAL RAIN COULD AGGRAVATE ONGOING FLOODING. WHILE THE CURRENT FORECAST FOR THE FIRST PART OF THE WORK WEEK IS DRY...THERE IS SOME POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD DEVELOP EACH DAY. THE THREAT OF RAIN WILL INCREASE LATER IN THE WEEK AS A WEAK FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS OF FLOODING OR SIGNIFICANT RAINFALL MEASUREMENTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Jun 29, 8:09 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HEAVY RAIN 2 SW FREDONIA 37.51N 95.85W
06/29/2007 M2.00 INCH WILSON KS TRAINED SPOTTER
TWO INCHES OF RAIN REPORTED IN AN HOUR 2 MILES SOUTHWEST
OF FREDONIA.
&&
CDJLocal storm report, Jun 29, 8:40 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD FREDONIA 37.53N 95.82W
06/29/2007 WILSON KS EMERGENCY MNGR
A FEW ROADS IN TOWN HAD TWO TO FOUR FEET OF WATER OF
STANDING WATER. A CAR WAS STALLED IN HIGH WATER SOUTH OF
TOWN. MANY ROADS IN AND AROUND THE CITY OF FREDONIA ARE
IMPASSABLE.
&&
CDJLocal storm report, Jun 29, 8:42 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/29/2007 M2.40 INCH WILSON KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED 2.4 INCHES OF RAIN IN LESS
THAN AN HOUR OVER THE CITY OF FREDONIA.
&&
CDJLocal storm report, Jun 29, 8:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD FREDONIA 37.53N 95.82W
06/29/2007 WILSON KS EMERGENCY MNGR
SOME PEOPLE ARE BEING EVACUATED FROM HOMES IN THE TOWN OF
FREDONIA DUE TO FAST RISING WATER.
&&
CDJLocal storm report, Jun 29, 9:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
909 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM FLASH FLOOD FREDONIA 37.53N 95.82W
06/29/2007 WILSON KS LAW ENFORCEMENT
HARPER AND DECATUR ROADS IN FREDONIA ARE CLOSED.
RESIDENTS ARE HAVING TO TAKE ALTERNATE ROUTES IN TO THE
CITY. WATER IS ALSO BEING REPORTED OVER BETHEL ROAD NEAR
NESODESHA.
1215 PM FLASH FLOOD ELK FALLS 37.37N 96.19W
06/29/2007 ELK KS EMERGENCY MNGR
HIGHWAY 160 IS CLOSED FROM THE HIGHWAY 99 JUNCTION TO THE
EASTERN EDGE OF THE COUNTY. IN ADDITION NUMEROUS COUNTY
ROADS ARE STILL UNDERWATER.
0255 PM FLASH FLOOD FREDONIA 37.53N 95.82W
06/29/2007 WILSON KS LAW ENFORCEMENT
MANY ROADS LEADING IN TO FREDONIA ARE STILL IMPASSABLE.
IN ADDITION HIGHWAY 400 BETWEEN FREDONIA AND NEODESHA IS
REPORTED CLOSED.
0445 PM FLASH FLOOD DEXTER 37.18N 96.72W
06/29/2007 COWLEY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NUMEROUS RURAL ROADS CLOSED
ACROSS MUCH COWLELY COUNTY DUE TO HIGH WATER.
0445 PM FLASH FLOOD DEXTER 37.18N 96.72W
06/29/2007 COWLEY KS LAW ENFORCEMENT
HIGHWAY K-15 NEAR DEXTER CLOSED DUE TO HIGH WATER RUNNING
OVER THE HIGHWAY. LAW ENFORCEMENT ALSO REPORTED LOTS OF
HIGH WATER IN AND AROUND THE CITY OF DEXTER.
0445 PM FLASH FLOOD DOUGLASS 37.52N 97.01W
06/29/2007 BUTLER KS COUNTY OFFICIAL
SANTA FE LAKE ROAD CLOSED FROM 180TH TO 200TH IN THE
DOUGLASS AREA. A FEW OTHER COUNTY ROADS ARE CLOSED DUE TO
FLOODING.
0513 PM HEAVY RAIN 4 NW FALL RIVER 37.65N 96.08W
06/29/2007 M2.69 INCH GREENWOOD KS MESONET
THE FALL RIVER LAKE DCP MEASURED 2.69 INCHES OF RAIN IN
THE LAST HOUR.
0559 PM HEAVY RAIN 4 NW FALL RIVER 37.65N 96.08W
06/29/2007 M3.25 INCH GREENWOOD KS AMATEUR RADIO
FALL RIVER DAMN MEASURED 3.25 INCHES BETWEEN 3 PM AND 510
PM.
0559 PM HEAVY RAIN ELK FALLS 37.37N 96.19W
06/29/2007 M3.00 INCH ELK KS AMATEUR RADIO
3.0 INCHES OF RAIN SINCE 10 THIS MORNING.
0603 PM FLOOD 4 NW FALL RIVER 37.65N 96.08W
06/29/2007 GREENWOOD KS COUNTY OFFICIAL
COUNTY OFFICIALS INDICATED SEVERAL CAMP SITES WERE
FLOODED AT FALL RIVER LAKE.
0615 PM FLASH FLOOD ERIE 37.57N 95.24W
06/29/2007 NEOSHO KS FIRE DEPT/RESCUE
LEVEE BREAK NEAR ERIE ON THE NEOSHO RIVER WAS CAUSING
MAJOR FLOODING PROBLEMS.
0700 PM FLASH FLOOD 5 S FALL RIVER 37.54N 96.03W
06/29/2007 ELK KS TRAINED SPOTTER
INDIAN CREEK WAS OUT OF ITS BANKS AND CAUSING MAJOR
FLOODING SOUTH OF FALL RIVER.
0700 PM FLASH FLOOD FALL RIVER 37.61N 96.03W
06/29/2007 GREENWOOD KS TRAINED SPOTTER
SALT CREEK WAS OUT OF ITS BANKS WITH HIGH WATER RUNNING
OVER A BRIDGE NEAR THE CITY OF FALL RIVER.
0715 PM HEAVY RAIN HOWARD 37.47N 96.26W
06/29/2007 M7.00 INCH ELK KS TRAINED SPOTTER
7 INCHES OF RAIN MEASURED SINCE MIDNIGHT FOR THE CITY OF
HOWARD. LOTS OF STREET FLOODING AND STANDING WATER ACROSS
THE CITY.
0731 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/29/2007 M7.00 INCH WILSON KS TRAINED SPOTTER
7 INCHES OF RAIN MEASURED IN THE CITY OF FREDONIA DURING
THE PAST 24 HOURS.
0804 PM HEAVY RAIN 2 SW FREDONIA 37.51N 95.85W
06/29/2007 M2.00 INCH WILSON KS TRAINED SPOTTER
TWO INCHES OF RAIN REPORTED IN AN HOUR 2 MILES SOUTHWEST
OF FREDONIA.
0831 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/29/2007 M2.40 INCH WILSON KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED 2.4 INCHES OF RAIN IN LESS
THAN AN HOUR OVER THE CITY OF FREDONIA.
0831 PM FLASH FLOOD FREDONIA 37.53N 95.82W
06/29/2007 WILSON KS EMERGENCY MNGR
A FEW ROADS IN TOWN HAD TWO TO FOUR FEET OF WATER OF
STANDING WATER. A CAR WAS STALLED IN HIGH WATER SOUTH OF
TOWN. MANY ROADS IN AND AROUND THE CITY OF FREDONIA ARE
IMPASSABLE.
0850 PM FLASH FLOOD FREDONIA 37.53N 95.82W
06/29/2007 WILSON KS EMERGENCY MNGR
SOME PEOPLE ARE BEING EVACUATED FROM HOMES IN THE TOWN OF
FREDONIA DUE TO FAST RISING WATER.
&&
JMCLocal storm report, Jun 29, 9:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN SEDAN 37.13N 96.18W
06/29/2007 M2.31 INCH CHAUTAUQUA KS CO-OP OBSERVER
2.31 INCHES OF SINCE THIS MORNING BUT MOST OF THAT FELL
BETWEEN 7 AND 9 PM.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 7:45 AM CDT | Flash Flood Warning | ICT | Allen | 12 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 8:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 30, 9:46 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 30, 10:29 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
| Jun 30, 3:49 PM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.